MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS NON-BRAIDED CATHETER; PERIPHERAL CATHETER

MERIT MEDICAL MANUFACTURING IMPRESS NON-BRAIDED CATHETER; PERIPHERAL CATHETER
Catalog Number 465356SHP-NB
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during an arteriovenous fistula angiography the catheter broke distally into 2 pieces.The surgeon did not force the probe or flexible terum guide.One piece could be recovered and the second remained stuck in the patient's arm.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the device history record was performed and no exception documents were identified.A review of the complaint database was performed and no similar complaints for this lot were found.

Brand Name
IMPRESS NON-BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key19816798
Report Number3010665433-2024-00027
Device Sequence Number20985711
Product Code DQO
UDI-Device Identifier00884450687567
UDI-Public00884450687567
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Catalogue Number465356SHP-NB
Device Lot NumberE2367813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown